Alert archive / New York / Flash Flood Warnings in 2005
Flash Flood Warning 17, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jun 15, 2005, 6:58 PM EDT for Warren County, New York. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2005, 6:58 PM EDT (22:58 UTC)
- Expired
- Jun 15, 2005, 10:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Warren County, NY
The radar
The Burlington radar (KCXX), 95 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 7:45 PM EDT | FLASH FLOOD | Hague, NY | ROADS CLOSED DUE TO FLOODING...MCCOY ROAD...BATTLE HILL RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 563 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KALY 152301 FFWALY NYC113-160200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBANY NY 658 PM EDT WED JUN 15 2005 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * FLASH FLOOD WARNING FOR... WARREN COUNTY IN EAST CENTRAL NEW YORK * UNTIL 1000 PM EDT * AT 650 PM EDT...SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL HAVE BEEN MOVING ACROSS EXTREME NORTHEASTERN WARREN COUNTY. DOPPLER RADAR HAS ESTIMATED UP TO 3 INCHES OF RAIN HAS FALLEN ACROSS THE AREA IN THE PASSED COUPLE OF HOURS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAGUE. THE WARNED AREA IS TO THE NORTH OF WHERE THE FLOODING OCCURRED MONDAY NIGHT. BRIEF HEAVY DOWNPOURS ARE POSSIBLE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 4377 7368 4362 7370 4363 7352 4378 7345 $$ KL/IA
3 follow-up statements
000 WGUS71 KALY 152351 FFSALY FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 747 PM EDT WED JUN 15 2005 NYC113-160200- WARREN NY- 747 PM EDT WED JUN 15 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1000 PM EDT FOR NORTHEASTERN WARREN COUNTY... DOPPLER RADAR ESTIMATED 3.8 INCHES OF RAIN FELL OVER THE WARNED AREA FROM THE SHOWERS AND THUNDERSTORMS WHICH MOVED THROUGH EARLY THIS EVENING. THE RAIN HAS LET UP TEMPORARILY. ADDITIONAL HEAVY RAINS ARE EXPECTED TO MOVE OVER THE WARNED AREA BETWEEN 9 AND 10 PM. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ALBANY. LAT...LON 4377 7368 4362 7370 4363 7352 4378 7345 $$ KL/IA
000 WGUS71 KALY 160116 FFSALY FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 915 PM EDT WED JUN 15 2005 NYC113-160200- WARREN NY- 915 PM EDT WED JUN 15 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1000 PM EDT FOR NORTHEASTERN WARREN COUNTY... AT 906 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AREAS OF HEAVY RAIN MOVING THROUGH WARREN COUNTY. THE RADAR ESTIMATED A LITTLE UNDER 4 INCHES OF RAIN HAVE FALLEN SINCE THIS AFTERNOON. THE AREAS HARDEST HIT WERE ALONG ROUTE 8 FROM BRANT LAKE TO GRAPHITE AND THE HAGUE. ADDITIONAL RAINFALL WILL BE UP TO A HALF INCH. THE RAIN WILL TAPER OFF AFTER 10 PM. THE HEAVIEST RAIN TODAY HAS FALLEN NORTH OF THOSE AREAS AFFECTED BY MONDAYS STORMS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4377 7368 4362 7370 4363 7352 4378 7345 $$ KL
000 WGUS71 KALY 160202 FFSALY FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1000 PM EDT WED JUN 15 2005 NYC113-160210- WARREN NY- 1000 PM EDT WED JUN 15 2005 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN WARREN COUNTY EXPIRED AT 1000 PM EDT... THE FLASH FLOOD WARNING FOR NORTHEAST WARREN COUNTY HAS EXPIRED. THE HEAVIEST RAIN FELL ALONG ROUTE 8 FROM BRANT LAKE TO GRAPHITE AND THE HAGUE WITH RADAR ESTIMATES OF NEARLY 4 INCHES. SHOWERS WILL DIMINISH OVERNIGHT WITH ADDITIONAL RAINFALL GENERALLY A QUARTER INCH OR LESS. ANY LINGERING FLOODING WILL SUBSIDE. LAT...LON 4377 7368 4362 7370 4363 7352 4378 7345 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 4:10 PM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 15, 4:10 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
410 PM EDT WED JUN 15 2005
.SHORT TERM (TODAY THROUGH SATURDAY)...KALB 18Z/WED SOUNDING WAS
REVEALING. STRONG CAP DEVELOPED AROUND 550 MB. MODEL SOUNDINGS DID
INDICATE A CAP BUT IT HAD IT WEAKENING EARLY THIS AFTERNOON.
CONVECTION IS FIRING IN UNSTABLE AIR...WEDGED BETWEEN MARINE LAYER
INTO EASTERN MOST PORTION OF FORECAST AREA AND COLD FRONT
APPROACHING FROM WEST...BUT TAPPING OUT IN CAP REGION. MAIN THREAT
TODAY HAS BEEN HEAVY DOWNPOURS AND TRAINING OF NORTHEAST MOVING
CELLS OVER VULNERABLE AREAS WHICH HAVE HAD HEAVY RAINS OVER THE PAST
WEEK OF SO FROM CONVECTION. FLASH FLOOD WATCH IN EFFECT FOR
HAMILTON...WARREN...SARATOGA...WASHINGTON AND BENNINGTON COUNTIES
AND WILL KEEP IT IN EFFECT UNTIL THREAT OF VERY HEAVY DOWNPOURS
DIMINISHES.
AIRMASS CHANGE...MUCH COOLER AND LESS HUMID...BELOW NORMAL AS WE
HEAD INTO THE WEEKEND. STACKED LOW PRESSURE SYSTEM WILL MOVE ACROSS
NORTHEAST FINALLY LIFTING OFF TO THE NORTHEAST ON SATURDAY. MOSTLY
CLOUDY COOL WEATHER AND THE RISK OF CONVECTION THROUGH FRIDAY. THE
THREAT OF VERY HEAVY DOWNPOURS LESSENS GREATLY WITH CHANGE IN THE
AIRMASS.
&&
.LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)...RETURN TO A HIGHLY
AMPLIFIED PATTERN WITH DEEP WEST AND EAST COAST TROUGHS WITH A
STRONG RIDGE OVER THE PLAINS. SURFACE HIGH PRESSURE BUILDS IN ACROSS
NORTHEAST UNITED STATES. TEMPERATURES MODERATE TO SEASONABLE LEVELS
BY SUNDAY AND EXPECT HIGHS BACK INTO THE MID 80S BY MID WEEK. &&
.AVIATION...VFR CONDITIONS WILL ALTERNATE WITH MVFR/IFR IN SHOWERS
AND THUNDERSTORMS THROUGH LATE EVENING FROM THE HUDSON VALLEY WEST.
WIDESPREAD MVFR IN THE VALLEYS AND IFR OVER HIGHER ELEVATIONS IN
SOUTHERN VERMONT/WESTERN MASSACHUSETTS/NORTHWESTERN CONNECTICUT DUE
TO MARINE LAYER. OVERNIGHT EXPECT WIDESPREAD MVFR IN THE VALLEYS AND
MVFR/IFR OVER HIGHER TERRAIN AS CLOUDS LOWER TO AROUND 2500 TO 3000
FEET MSL...WITH MVFR VISIBILITIES IN LIGHT FOG. CONDITIONS WILL
IMPROVE SLIGHTLY THURSDAY MORNING.
&&
.HYDROLOGY...FLASH FLOOD WATCH IN EFFECT TAIL MIDNIGHT DUE TO
VERY WET GROUND CONDITIONS OVER THE EASTERN ADIRONDACKS...THE
LAKE GEORGE AND SARATOGA AREAS...AND SOUTHWESTERN VERMONT.
HEAVY PRECIP THUNDERSTORM CELLS ARE EXPECTED TO MOVE SLOWLY...
TRAIN...AND BACK BUILD OVER THE SAME AREAS WHICH WILL RESULT
IN RAINFALL UP TO AN INCH OVER SHORT TIME PERIODS. FLOODING OF
ROADS AND PARKING AREAS WILL RESULT AND OVER THE WATCH AREA
STREAMS COULD OVERFLOW AS WELL. THE POTENTIAL WILL END LATE
THIS EVENING AS DRIER AND COOLER AIR MOVES IN FROM THE WEST.
RAIN WILL CAUSE THE SCHROON RIVER TO RISE ANOTHER TWO TO FOUR
INCHES BUT IT SHOULD REMAIN ABOUT TWO FEET BELOW FLOOD.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT...
NYZ033-041>043-050-083-084.
VT...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT FOR VTZ013.
&&Hazardous weather outlook, Jun 15, 11:27 AM EDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1127 AM EDT WED JUN 15 2005 NYZ033-041>043-050-083-084-VTZ013-161100- BENNINGTON VT-HAMILTON NY-NORTHERN SARATOGA NY-NORTHERN WARREN NY- NORTHERN WASHINGTON NY-SOUTHEAST WARREN NY-SOUTHERN SARATOGA NY- SOUTHERN WASHINGTON NY- 1127 AM EDT WED JUN 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR HAMILTON COUNTY...LAKE GEORGE SARATOGA REGION AND BENNINGTON COUNTY VERMONT. .DAY ONE... FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT. REFER TO STATEMENT FOR DETAILS. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND THIS EVENING. A FEW STORMS MAY BECOME SEVERE PRODUCING DAMAGING WINDS AND LARGE HAIL. ALL STORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS. STORMS WILL MOVE TO THE NORTHEAST AROUND 25 TO 30 MPH. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MIGHT BE NEEDED LATER TODAY. PLEASE FORWARD ANY RAINFALL REPORTS OF AN INCH OR MORE THAT OCCUR TO THE NATIONAL WEATHER SERVICE. CTZ001-013-MAZ001-025-NYZ032-038>040-047>049-051>054-058>061-063>066- 082-VTZ014-015-161100- EASTERN ALBANY NY-EASTERN COLUMBIA NY-EASTERN DUTCHESS NY- EASTERN GREENE NY-EASTERN RENSSELAER NY-EASTERN SCHENECTADY NY- EASTERN ULSTER NY-EASTERN WINDHAM VT-MONTGOMERY NY- NORTHERN BERKSHIRE MA-NORTHERN FULTON NY-NORTHERN HERKIMER NY- NORTHERN LITCHFIELD CT-SCHOHARIE NY-SOUTHERN BERKSHIRE MA- SOUTHERN FULTON NY-SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT- WESTERN ALBANY NY-WESTERN COLUMBIA NY-WESTERN DUTCHESS NY- WESTERN GREENE NY-WESTERN RENSSELAER NY-WESTERN SCHENECTADY NY- WESTERN ULSTER NY-WESTERN WINDHAM VT- 1127 AM EDT WED JUN 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF THE WESTERN ADIRONDACKS...MOHAWK VALLEY...CAPITAL DISTRICT...EASTERN CATSKILLS...MID HUDSON VALLEY...TACONICS...BERKSHIRES... LITCHFIELD HILLS AND WINDHAM COUNTY VERMONT. .DAY ONE... SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND THIS EVENING. A FEW STORMS MAY BECOME SEVERE PRODUCING DAMAGING WINDS AND LARGE HAIL. ALL STORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS. STORMS WILL MOVE TO THE NORTHEAST AROUND 25 TO 30 MPH. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MIGHT BE NEEDED LATER TODAY.
In the hours before
Local storm report, Jun 15, 4:48 PM EDT, 2 hours 10 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP A
0444PM WED JUN 15 2005
#2 0000002 000
ANSO WLSR QHQT QTRF APTS WAPT
02047 FILE 28 NIAGARA COUNTY SHERIFFS DEPT JUN 15-05
TO NATIONAL WEATHER SERVICE
COPY SEMO DUTY OFFICER
THUNDERSTORM/HIGH WIND REPORT
COUNTY(S) AFFECTED: NIAGARA COUNTY
LOCATION (INCLUDING TOWN AND NEAREST ROAD): ORCHARD DR TOWN OF LEWISTON
CHESTNUT AND EWINGS RD TOWN OF NEWFANE
DATE AND TIME CONDITION STARTED: JUNE 15 2005 APPRX 1510 HRS
EXTENT OF DAMAGE OR AREAS IN DANGER: HOUSE FIRE DUE TO LIGHTNING STRIKE
CHECK ONE:
HAIL SIZE REPORTED
(X) - NO HAIL REPORTED ( ) - LESS THAN 1/2 (PEA)
( ) - 1/2 (MARBLE) ( ) - 1/2 TO 3/4 (PENNY)
( ) - 3/4 TO 1 (DIME) ( ) - 1.25 (HALF DOLLAR)
( ) - 1.50 (WALNUT) ( ) - 1.75 (GOLFBALL)
( ) - 2.00 (HENS EGG) ( ) - 2.50 (TENNISBALL)
( ) - 2.75 (BASEBALL) ( ) - 3.00 (TEA CUP)
( ) - 4.00 (GRAPEFRUIT) ( ) - 4.50 (SOFTBALL)
NUMBER KILLED: 0 NUMBER INJURED: 0
CHECK ONE OR MORE AS APPLICABLE:
LIGHTNING REPORTED AS (X) - CLOUD TO CLOUD (X) - CLOUD TO GROUND
LIGHTNING DAMAGE TO: ( ) - TREES
( ) - POWER/TELCO POLES ( ) - POWER/TELCO LINES
( ) - COMM. BUILDINGS (X) - PRIVATE HOMES
( ) - OUT/FARM BUILDINGS ( ) - CROPS
NUMBER KILLED: 0 NUMBER INJURED: 0
CHECK ONE OR MORE AS APPLICABLE:
HIGH WIND/TSTORM WIND DAMAGE ( ) - CROPS
( ) - SMALL TREES/SHRUBS ( ) - LARGE TREES
( ) - COMM. BUILDINGS ( ) - PRIVATE HOMES
( ) - OUT/FARM BUILDINGS ( ) - POWER/TELCO POLES
(X) - POWER/TELCO LINES
RELIABLE WIND SPEED REPORTS: MPH OR KNOTS
NUMBER KILLED: 0 NUMBER INJURED: 0
FLOODING (IF EXTENSIVE, SEND SEPARATE FLOOD MESSAGE FROM MENU)
( ) - STORM SEWER OVERFLOWS, UNDERPASSES, STREET FLOODING
( ) - LOCAL SMALL CREEKS OVERFLOWING
( ) - STREAMS AND LARGE CREEKS FLOODING (COMPLETE REMARKS W/DAMAGE
REMARKS:
AUTH PHONE #: 716 438-3393
AUTH SGT J JURON SENT DISP M SWIERCZEKSpecial weather statement, Jun 15, 6:10 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 610 PM EDT WED JUN 15 2005 NYZ033-152245- ...A STRONG THUNDERSTORM IN HAMILTON COUNTY... AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 45 MPH. THIS STORM WAS LOCATED NEAR WELLS...OR ABOUT 13 MILES SOUTH OF SPECULATOR...AND MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR... GIRARDS SUGARBUSH BY 615 PM EDT
Special weather statement, Jun 15, 6:20 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 620 PM EDT WED JUN 15 2005 NYZ042-152245- ...A STRONG THUNDERSTORM IN WARREN COUNTY... AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 45 MPH AND A BRIEF PERIOD OF HEAVY RAIN. THIS STORM WAS LOCATED NEAR BAKERTOWN...OR ABOUT 15 MILES SOUTHEAST OF SPECULATOR...AND MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR... KNOWELHURST BY 625 PM EDT GARNET LAKE BY 630 PM EDT STONY CREEK...STONY CREEK STATION AND THURMAN BY 635 PM EDT HIGH STREET AND ATHOL BY 640 PM EDT THURMAN STATION BY 645 PM EDT
Nearby
Flash Flood Warnings in New York, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.